Hi, I have only recently been diagnosed with T2, actually a week today. I was given Metformin standard and was ok for a few days on one tablet a day. I was meant to increase but on Wednesday, so not even a week, I noticed my face was very flushed and within hours I had bright red rash and blotches on my face and neck only. In the light it looked almost bobbly. Not that itchy or sore but I felt quite warm. anyway, I contacted the surgery as it does show in very rare instances it can be caused by this drug. The doctor has suggested the extended release which I haven't started yet. I have to wait until my rash goes. It has the same side effect of red rash. I just wondered how different is the ER version to the standard in as much as it is the same drug but the doctor surely knows it has the same side effects? I am nervous about trying this one in case I have the same issue. wondered hopefully that I was missing something and it will be ok. any thoughts please?